MAUDE Adverse Event Report: ABBOTT VASCULAR OMNILINK ELITE PERIPHERAL STENT SYSTEM; PERIPHERAL STENT DELIVERY SYSTEM

ABBOTT VASCULAR OMNILINK ELITE PERIPHERAL STENT SYSTEM; PERIPHERAL STENT DELIVERY SYSTEM
Model Number 1012624-19
Medical Device Problem Codes Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017); Failure to Advance (2524); Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device is expected to be returned for investigation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a left subclavian artery.An 8.0x19mm otw omnilink elite stent delivery system was attempted to be advanced through an unspecified stent in an attempt to treat a lesion distally; however, met resistance with the unspecified implanted stent and became crumpled.The stent dislodged but remained on the shaft and was simply withdrawn.There was no adverse patient effects no clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
Visual analysis was performed on the return device.The reported failure to advance and difficulty removing were not confirmed as it was related to procedural conditions.The stent damage and dislodgement were confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.It should be noted that the omnilink elite instruction for use (ifu) states: when treating multiple lesions, the distal lesion should be initially stented, followed by stenting of the proximal lesion.Stenting in this order obviates the need to cross the proximal stent in placement of the distal stent and reduces the chances for dislodging the proximal stent.Although it was reported that the omnilink elite stent delivery system was attempted to be advanced through an unspecified stent which likely contributed to the difficulties, it may be possible that lesion site was assessed after placement of the first stent and determined that the lesion required an additional stent to be placed distally.Based on the information provided, the reported difficulties appear to be due to circumstances of the procedure.It is likely that the reported failure to advance and stent damage were due to interaction with the previously implanted stent.Additionally, after the failed attempt to advance through the previously implanted stent, it is likely that the stent became damaged and compromised on the balloon such that during removal, the stent dislodged from the balloon.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
OMNILINK ELITE PERIPHERAL STENT SYSTEM
Common Device Name
PERIPHERAL STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12020399
Report Number2024168-2021-05107
Device Sequence Number11578181
Product Code NIO
UDI-Device Identifier08717648179280
UDI-Public08717648179280
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
P110043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number1012624-19
Device Catalogue Number1012624-19
Device Lot Number0032641
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2021
Initial Date Received by Manufacturer 05/24/2021
Supplement Date Received by Manufacturer07/06/2021
Initial Report FDA Received Date06/17/2021
Supplement Report FDA Received Date07/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR
Patient Weight61